Mothering Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
1,999 Posts
Discussion Starter · #1 ·
Ok, with my middle child having so many allergies I scrutinize every little thing with my baby. If you have read some of my threads the last 4 months you know this already
Here is my latest


I got really really sick last week. Started with aches on Thur and then a fever and all around horrible ickyness everywhere on Fri. I ran a fever over 101 through Monday and saw no end in sight. I had all the clinical signs of strep so I went to the doc. They prescribed abx for strep. The rapid test ended up coming back neg and I haven't heard back about the regular test. I also showed signs of ear infection and sinus infection. I started on a pretty hefty dose of amoxicilin (500mg 2x/day) on Monday night. I still ran a fever yesterday, but it didn't reach 101. It isn't clear to me whether or not it was the antibiotics that have me feeling better today or not. I have not had a fever since bedtime last night. Well, I guess all this background was to somehow justify taking the antibiotics. I was in really bad shape. I haven't been this sick in over 15 years. I couldn't function at all.

Ok, so my baby who is really easy going has been fussy since I got sick. I think it is a combination of my supply going down a little because I was having a hard time staying hydrated, her cutting teeth, and her having a touch of what I have. I was changing her this AM and I think I see the beginning of eczema behind her knees
I checked all the other usual spots for eczema (at least the spots we have experienced with DD2) and her skin is perfect. Behind her knees she has little red dots, but her skin is perfectly smooth. My question, could this be caused by the antibiotic? I have only taken 4 doses. I have eaten yogurt and taken probiotics as much as I could. I was a bit hindered because I didn't realize I had the probiotics and I wasn't scarfing down a ton of yogurt because I had a really hard time swallowing so wasn't really eating. I know I ate over a serving of yogurt on Monday and Tuesday and took the probiotics today.

Does it sound like she is developing eczema? Is this the beginning of the end? Have I ruined her gut by taking the antibiotics? Sorry for the rambling post, my head is still really cloudy.

Beth
 

·
Registered
Joined
·
5,474 Posts
Relax mama! You need to take care of yourself and if you felt you needed abx. then so be it. Yes a baby can get abx through breastmilk, but in small amounts. I would be giving her probiotics herself if she is not already taking them. My son had to have a course of abx (which in retrospect I now do not think he needed and am beating myself up for it) and it has messed with his gut and we are still trying to fix it. The fact remains that at some point in your child's life your DD will probably take abx and all you can do is try and minimize the effects. You haven't ruined her and it is not the beginning of the end! But you can take steps to minimize any abx she may have ingested through your BM.
 

·
Registered
Joined
·
2,700 Posts
Mama guilt is hard, isn't it?
s In your shoes, I would try to drink a lot of water and give dd probiotics, like pp said. Hope you get to feeling better soon!
 

·
Registered
Joined
·
1,999 Posts
Discussion Starter · #4 ·
Quote:

Originally Posted by Marnica View Post
Relax mama!
Very good advice
Thanks for the responses. I go a little nuts sometimes. I feel so bad because I missed signs in my 2yo and she suffered needlessly for a long time. If the baby has allergies I want to catch it as soon as possible. Because of that I act like a total lunatic sometimes. Thanks for talking me down.

I have no idea what those red dots were behind her knees, but they were gone by the evening and never came back. They were perhaps caused by her getting overheated while in bed with me because I was covering myself up so much because of the fevers.

Thanks again for being here


Beth
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top